What could be causing extreme fatigue and muscle weakness after orgasm?
I understand that men are always tired after sex, but it is more than being tired... It is not a feeling of wanting to go to sleep but feeling physically weak, continuing into the next day or longer. It impairs other cherished activities such as going for a run or working out the next day. This occurs after masturbation and sexual activities with a partner.
Is this abnormal and what could be causing it?
Any answers would be great... this has been very bothersome.
It could be something hormonal. When you orgasm, it throws your hormones out of whack a little bit, and it can last normally up to a few hours. I would talk to your doctor about this as s/he might have some suggestions as to how to balance out your hormones post-orgasm so you can function normally.
If you sleep right after orgasming, does your fatigue continue into the next day?
I'll add a little more information here. If you google search or youtube search "Post Orgasmic Illness Syndrome" you should be able to find more helpful information but for now I’ll try to summarize some of the treatments that have helped multiple POIS sufferers:
Niacin (with flush), relora, fenugreek, saw palmetto, phosphatidylserine, antihistamines such as claritin and levocetirizine, testosterone patches, stimulants such as adderall and concerta, sublingual immunotherapy(SLIT), imitrex, and alcohol, are a sample of the many treatments we have found. Keep in mind these treatments have special procedures that must be followed or else they probably won't work. Most of the pills must be taken before ejaculation.
If you try niacin you must experience the flush and ejaculate about an hour after when the flush is starting to fade. It is easier to get the flush on an empty stomach.
Fenugreek doesn't work unless taken with raw garlic or a garlic pill or green tea.
The reason antihistamines work for some of us is because it is likely that POIS is caused by an autoimmune reaction to some component of our semen triggered by ejaculation. This is what Dr. Waldinger believed in any case. But antihistamines would be a good place to start especially if you feel like you have a lot of inflammation in your body triggered by ejaculation. Claritin and Benadryl have cleared up almost all of my joint pain.